Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 18, 2017, 9:39 PM EDT for Emanuel County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 9:39 PM EDT (01:39 UTC)
- Expired
- Jun 18, 2017, 10:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764
WWUS82 KFFC 190139
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT SUN JUN 18 2017
GAZ076-086-190215-
Jefferson GA-Emanuel GA-
939 PM EDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHEASTERN EMANUEL COUNTIES UNTIL 1015 PM EDT...
At 939 PM EDT...a line of strong thunderstorms was along a line
extending from near Colemans Lake to Modoc...and moving northeast at
25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Swainsboro, Wadley, Garfield, Summertown, Three Points, Dellwood,
Modoc, Canoochee, Blundale and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3259 8240 3289 8240 3300 8228 3293 8227
3284 8232 3283 8230 3283 8226 3280 8221
3281 8215 3266 8208 3265 8206
TIME...MOT...LOC 0139Z 229DEG 20KT 3285 8232 3268 8229
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:59 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 18, 6:59 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 659 PM EDT Sun Jun 18 2017 .UPDATED FOR AVIATION... PREV DISCUSSION... /Issued 344 PM EDT Sun Jun 18 2017/ SHORT TERM /Tonight through Monday Night/... A weak circulation persists vicinity of southern AL this afternoon. Models continue to show deeper moisture streaming from the northern Gulf into western GA...and this should be the favored area for showers and thunderstorms this afternoon and evening. A convective complex drifting into middle TN will have to be watched as there is a potential for a few strong storms across the northwest later tonight. Yet another complex was currently crossing the MS river. Any outflow boundaries from these systems could affect our area overnight...so have included likely for the north before 06z and into Monday morning. Also...a frontal boundary should be sagging into TN late tonight and this will also support the deeper moisture and instability for north GA. Will also be watching the Gulf for tropical development that could potentially increase pops across our central zones toward the end of this forecast period. Mav/Met temperatures look reasonable and have stayed close. 41 LONG TERM /Tuesday through Sunday/... Considerable uncertainty remains in the long-term forecast period, primarily with respect to the eventual evolution of potential tropical development in the Gulf of Mexico. 12z model solutions have come into a bit better agreement with the track of the tropical low as the GFS, which had earlier indicated a more easterly track into the Florida panhandle, has shifted the track farther west toward the Louisiana coast. The GFS remains the farthest eastward solution while other synoptic models favor a track into the western Gulf. Regardless of the eventual track, the extended forecast will still present plenty of opportunities for rainfall as abundant Gulf moisture is transported into the area ahead of a slowly-progressing weak cold front. Given this setup, locally heavy rainfall amounts will be a concern through the week ahead. RW && .AVIATION... 00Z UPDATE... Mostly VFR conditions. Potential for areas of IFR-MVFR ceilings late tonight and Monday morning and patchy MVFR vsbys. Showers and storms expected to diminish except potential continuing for far n GA. Surface winds becoming light and variable or light SSW then mainly SW Monday near 10 kts. Storm potential once again Monday into Monday night. //ATL CONFIDENCE...00Z UPDATE... Low to Medium confidence on clouds...ceilings and thunderstorm potential thru Monday. Medium to High confidence on vsbys and winds. && .PRELIMINARY POINT TEMPS/POPS... Athens 70 89 70 84 / 40 30 50 50 Atlanta 71 87 71 83 / 50 40 50 40 Blairsville 65 79 63 80 / 50 60 60 40 Cartersville 70 85 69 84 / 50 60 60 30 Columbus 72 90 73 84 / 50 40 50 60 Gainesville 69 85 69 82 / 50 40 60 40 Macon 71 90 73 84 / 20 40 50 60 Rome 70 84 68 85 / 60 60 60 30 Peachtree City 69 87 70 83 / 50 40 50 50 Vidalia 73 90 74 85 / 20 40 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...BDL
Hazardous weather outlook, Jun 18, 4:00 AM EDT, 17 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 400 AM EDT Sun Jun 18 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 400 AM EDT Sun Jun 18 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected this afternoon, lingering into the evening. The chances for thunderstorms will linger through the overnight hours across the far north as a cold front approaches. A few strong to severe thunderstorms will be possible. The primary hazards will be frequent lightning, strong, gusty winds, small hail and heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms each day. The best chances will be Monday through Tuesday as a weak cold front settles into the region and stalls. The primary hazards will be very heavy rainfall as ample moisture and the stalled cold front interact over the region. Other threats include strong, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather or flooding through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jun 18, 6:20 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
620 PM EDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 1 NNW NORTH WEST POINT 32.92N 85.17W
06/15/2017 TROUP GA PUBLIC
AT LEAST 4 TREES DOWN IN THE LAKESIDE TRAILS AREA OF
SOUTH WEST POINT LAKE.
&&
EVENT NUMBER FFC1700869
BAKERSpecial weather statement, Jun 18, 7:20 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
720 PM EDT SUN JUN 18 2017
GAZ001-002-182345-
Walker GA-Dade GA-
720 PM EDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND NORTHERN
DADE COUNTIES UNTIL 745 PM EDT...
At 720 PM EDT...a strong thunderstorm was near New England, or near
Trenton...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Trenton, Chickamauga, Fairview, Stephensville, Chattanooga Valley,
New England and Cloudland Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3487 8527 3484 8530 3482 8551 3490 8556
3498 8533 3498 8527
TIME...MOT...LOC 2320Z 252DEG 23KT 3487 8544
WIND...40MPHSpecial weather statement, Jun 18, 9:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT SUN JUN 18 2017
GAZ076-086-190215-
Jefferson GA-Emanuel GA-
939 PM EDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHEASTERN EMANUEL COUNTIES UNTIL 1015 PM EDT...
At 939 PM EDT...a line of strong thunderstorms was along a line
extending from near Colemans Lake to Modoc...and moving northeast at
25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Swainsboro, Wadley, Garfield, Summertown, Three Points, Dellwood,
Modoc, Canoochee, Blundale and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3259 8240 3289 8240 3300 8228 3293 8227
3284 8232 3283 8230 3283 8226 3280 8221
3281 8215 3266 8208 3265 8206
TIME...MOT...LOC 0139Z 229DEG 20KT 3285 8232 3268 8229
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:45 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 30 min |
| Jun 18, 10:02 PM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| Jun 18, 10:27 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 33 min |
| Jun 19, 12:14 AM EDT | Special Weather Statement | FFC | Dodge, Wilcox | 46 min |
| Jun 19, 12:50 AM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Pulaski, Telfair | 40 min |
| Jun 19, 5:07 PM EDT | Special Weather Statement | FFC | Carroll | 38 min |
| Jun 19, 5:35 PM EDT | Special Weather Statement | FFC | Cobb | 40 min |
| Jun 19, 5:43 PM EDT | Special Weather Statement | FFC | Carroll | 47 min |
| Jun 19, 6:02 PM EDT | Flash Flood Warning | FFC | Carroll | 6 hr |
| Jun 19, 6:38 PM EDT | Special Weather Statement | FFC | Fulton | 37 min |
| Jun 19, 6:41 PM EDT | Special Weather Statement | FFC | Washington | 34 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.